Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 24, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Oct 27, 2010, 3:23 PM EDT for Caswell County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2010, 3:23 PM EDT (19:23 UTC)
- Expired
- Oct 27, 2010, 4:09 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Caswell County, NC
The radar
The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 3:52 PM EDT | TSTM WND DMG | 2 S Leasburg, NC | TREES DOWN ON RIDGEVILLE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 27, 12:13 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
623
WFUS51 KRNK 271923
TORRNK
NCC033-272015-
/O.NEW.KRNK.TO.W.0024.101027T1923Z-101027T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT WED OCT 27 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 415 PM EDT.
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO IN SOUTHEAST
ROCKINGHAM COUNTY...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMP SPRINGS...
JERICHO...
YANCEYVILLE...
TOPNOT...
LEASBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3624 7939 3624 7953 3636 7952 3646 7952
3655 7921 3654 7914 3623 7916 3623 7939
TIME...MOT...LOC 1922Z 256DEG 36KT 3631 7953
$$4 follow-up statements
164
WWUS51 KRNK 271936
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT WED OCT 27 2010
NCC033-272015-
/O.CON.KRNK.TO.W.0024.000000T0000Z-101027T2015Z/
CASWELL NC-
336 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CASWELL
COUNTY...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CAMP SPRINGS...
MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3624 7939 3624 7953 3636 7952 3646 7952
3655 7921 3654 7914 3623 7916 3623 7939
TIME...MOT...LOC 1936Z 256DEG 36KT 3634 7939
$$893
WWUS51 KRNK 271946
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT WED OCT 27 2010
NCC033-272015-
/O.CON.KRNK.TO.W.0024.000000T0000Z-101027T2015Z/
CASWELL NC-
346 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CASWELL
COUNTY...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST WEST OF
TOPNOT...OR NEAR YANCEYVILLE...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3624 7939 3624 7953 3636 7952 3644 7943
3652 7920 3654 7914 3623 7916 3623 7939
TIME...MOT...LOC 1946Z 256DEG 36KT 3636 7927
$$607
WWUS51 KRNK 271956
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT WED OCT 27 2010
NCC033-272015-
/O.CON.KRNK.TO.W.0024.000000T0000Z-101027T2015Z/
CASWELL NC-
356 PM EDT WED OCT 27 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EASTERN
CASWELL COUNTY...
AT 351 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR HIGHTOWERS...OR 7 MILES NORTH OF PROSPECT HILL...MOVING EAST AT
40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
&&
LAT...LON 3628 7916 3628 7938 3638 7939 3644 7932
3650 7920 3650 7914 3642 7915
TIME...MOT...LOC 1955Z 262DEG 34KT 3636 7917
$$305
WWUS51 KRNK 272009
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT WED OCT 27 2010
NCC033-272019-
/O.CAN.KRNK.TO.W.0024.000000T0000Z-101027T2015Z/
CASWELL NC-
409 PM EDT WED OCT 27 2010
...THE TORNADO WARNING FOR EASTERN CASWELL COUNTY IS CANCELLED...
THE TORNADO THREAT FOR THE WARNED AREA HAS ENDED. THE THUNDERSTORM
PRODUCING THE TORNADO HAS MOVED OUT OF THE WARNING AREA.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.
LAT...LON 3628 7916 3628 7938 3638 7939 3644 7932
3650 7920 3650 7914 3642 7915
TIME...MOT...LOC 2009Z 262DEG 34KT 3638 7901
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 1:43 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 27, 1:43 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 143 PM EDT WED OCT 27 2010 .SYNOPSIS... A COLD FRONT ALONG THE BLUE RIDGE WILL MOVE SLOWLY EAST OF THE AREA BY THIS EVENING. WINDY CONDITIONS WILL OCCUR AHEAD AND BEHIND THIS FRONT INTO THURSDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION BY FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... TORNADO WATCH 733 IN EFFECT UNTIL 8 PM FOR THE VA AND NC PIEDMONT. NEARLY STATIONARY FRONT ALONG THE BLUE RIDGE THIS AFTN WITH RIPPLES OF LOW PRESSURES WAVES MOVING ALONG IT...WILL KEEP THREAT OF SHOWERS AND SCT TSRA FOR THE AFTN/EARLY EVENING ESPECIALLY EAST OF THE BLUE RIDGE. INSOLATION HAS INCREASED IN THE EAST ADDING TO DESTABILIZATION...AND WITH STRONG SHEAR...POTENTIAL FOR STRONG WINDS AND ISOLATED TORNADOES EXISTS FOR THE PIEDMONT UNTIL EARLY EVENING. FURTHER WEST SHOULD GRADUALLY DRY OUT AS LOWER DEWPOINTS EXIST ACROSS SRN WV INTO NE TN. BUMPED HIGHS UP IN THE EAST TO LOW TO MID 80S WITH RECORD HIGH AT DANVILLE CLOSE TO FALLING. TEMPS BEHIND THE FRONT WILL BE SLOW TO FALL...AS WINDS STAY UP...AND COLDER AIR MASS LAGS UNTIL THURSDAY. WINDS THURSDAY AFTN PICK UP INTO THU NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS THE OHIO VALLEY INTO THE CENTRAL APPS. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... COULD SEE SOME SNOWFLAKES IN THE GREENBRIER COUNTY MTNS LATE THU NIGHT AS THE SHORTWAVE PULLS EAST. WENT CLOSE TO MAV/MET BLEND ON HIGHS THU AND LOWS THU NIGHT. FRIDAY WILL SEE HEIGHTS START TO BUILD AS TROUGH MOVES OFF THE MID ATLANTIC/NORTHEAST COAST...WITH SUNNY SKIES EXPECTED. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE DOMINATES THE MIDDLE ATLANTIC FOR THE UPCOMING WEEKEND. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. A STRONGER AREA OF HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES INTO SE CANADA BY THE BEGINNING OF NEXT WEEK. AS AN UPPER WAVE DIVES ACROSS THE CONTINENTAL DIVIDE INTO THE ARKLATEX...SURFACE LOW PRESSURE WILL DEVELOP OVER KENTUCKY. THE RESULTING EASTERLY/UPSLOPE FLOW SHOULD PRODUCE CLOUDY/COOL/WET CONDITIONS INTO NEXT TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... GOING WITH A SLOWER SOLUTION WILL KEEP DAN/LYH IN CORRIDOR OF BEST CHANCE OF SHOWERS AND FEW TSRA THIS AFTN. CONFIDENCE HIGH THAT THESE SITES WILL SEE SHOWERS BUT KEPT THUNDER OUT FOR NOW AND ADDED CB. WITH THESE SHOWERS VSBYS/CIGS COULD DROP INTO MVFR OR IFR RANGE...OTHERWISE EXPECT VFR. FURTHER WEST WILL SEE MVFR CIGS AT BLF EARLY THEN IMPROVING TO VFR BY 22Z...WHILE LWB REMAINS VFR BUT SOME LOW LVL WIND SHEAR PRESENT FOR THE FIRST FEW HOURS OF THE TAF. TONIGHT...MODELS DIFFER ON THE EWD PROGRESSION OF FRONT ON SPEED. LEANING TOWARD THE GFS AND POTENTIAL EXISTS FOR LOW CLOUDS AND FOG TO FORM ACROSS THE AREA WITH STRONG WINDS LAGGING UNTIL LATER THU MORNING. FOR NOW WILL GO WITH CIGS LOWERING TO MVFR WITH IFR FOG AT LWB LATE TONIGHT. ONCE WINDS INCREASE...CONDITIONS IMPROVE TO VFR IN THE 12-14Z TIME FRAME THU. POST FRONTAL WINDS REMAIN GUSTY THURSDAY AFTERNOON INTO FRIDAY. VFR UNDER LIGHTER WINDS SHOULD PREVAIL FOR EARLY IN THE WEEKEND WITH HIGH PRESSURE OVERHEAD. && .CLIMATE... RECORD HIGH AT DANVILLE MAY BE BROKEN. CURRENT RECORD IS 83 SET IN 1973. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/WP NEAR TERM...AMS/WP SHORT TERM...AMS/WP LONG TERM...KM AVIATION...AMS/WP CLIMATE...
Hazardous weather outlook, Oct 27, 12:27 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1227 PM EDT WED OCT 27 2010 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-281630- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1227 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ032>035-043-281630- SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 1227 PM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE BLUE RIDGE THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-281630- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1227 PM EDT WED OCT 27 2010 ...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 27, 9:57 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG 5 WNW AXTON 36.71N 79.80W
10/26/2010 HENRY VA EMERGENCY MNGR
TREE BLOWN DOWN AT 1300 CHATHAM ROAD.
1200 AM TSTM WND DMG 5 NNW AXTON 36.74N 79.75W
10/27/2010 HENRY VA EMERGENCY MNGR
TREE BLOWN DOWN ON CHATHAM ROAD NEAR LEATHERWOOD.
1203 AM TSTM WND DMG 4 SE BASSETT 36.73N 79.92W
10/27/2010 HENRY VA AIRPLANE PILOT
TREE DOWN ON ELIZA REAMY AVENUE IN COLLINSVILLE.
1230 AM TSTM WND DMG 5 E AXTON 36.66N 79.62W
10/27/2010 PITTSYLVANIA VA PUBLIC
DAMAGE AT 3740 WHISPERING PINES ROAD. SIDING OFF OF HOUSE
AND POOL HOUSE. ALSO ROOF PULLED UP ON POOL HOUSE.
&&
CHENARDLocal storm report, Oct 27, 10:12 AM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1012 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG 5 SW DANBURY 36.35N 80.28W
10/26/2010 STOKES NC COUNTY OFFICIAL
MINOR DAMAGE TO RESIDENCE. MAJOR DAMAGE TO OUT BUILDING
1119 PM TSTM WND DMG 5 SW DANBURY 36.36N 80.28W
10/26/2010 STOKES NC COUNTY OFFICIAL
MULTIPLE TREES AND POWER LINES DOWN ON FLAT SHOALS ROAD.
WOODEN GARAGE PULLED AWAY FROM HOUSE AND FLIPPED ONTO
VEHICLE. 15 STRUCTURES DAMANGED. 4 CARS TOTALED.
1157 PM TSTM WND DMG 5 WNW AXTON 36.71N 79.80W
10/26/2010 HENRY VA EMERGENCY MNGR
TREE BLOWN DOWN AT 1300 CHATHAM ROAD.
1200 AM TSTM WND DMG 5 NNW AXTON 36.74N 79.75W
10/27/2010 HENRY VA EMERGENCY MNGR
TREE BLOWN DOWN ON CHATHAM ROAD NEAR LEATHERWOOD.
1203 AM TSTM WND DMG 4 SE BASSETT 36.73N 79.92W
10/27/2010 HENRY VA AIRPLANE PILOT
TREE DOWN ON ELIZA REAMY AVENUE IN COLLINSVILLE.
1214 AM TSTM WND DMG 3 SSE AXTON 36.62N 79.70W
10/27/2010 HENRY VA LAW ENFORCEMENT
ROOF BLOWN OFF AN ABANDONED HOME. GARAGE LIFTED OFF
ANOTHER HOME AND BLOWN INTO THE WOODS.
1215 AM TSTM WND DMG AIKEN SUMMIT 36.60N 79.70W
10/27/2010 PITTSYLVANIA VA LAW ENFORCEMENT
TWO TREES ACROSS THE ROAD AND POWERLINES DOWN NEAR
JUNCTION OF IRISBURG ROAD AND AXTON ROAD.
1220 AM TSTM WND DMG 5 ESE AXTON 36.65N 79.63W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
SIDING TORN OFF OF HOUSE. WINDOW BUSTED. TREES AND POWER
LINES DOWN.
1230 AM TSTM WND DMG 4 SSE AXTON 36.62N 79.68W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TREE DOWN ON CASCADE MILL ROAD
1230 AM TSTM WND DMG 5 E AXTON 36.66N 79.62W
10/27/2010 PITTSYLVANIA VA PUBLIC
DAMAGE AT 3740 WHISPERING PINES ROAD. SIDING OFF OF HOUSE
AND POOL HOUSE. ALSO ROOF PULLED UP ON POOL HOUSE.
1233 AM TSTM WND DMG 4 SE AXTON 36.63N 79.66W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TREES AND POWER LINES DOWN ON HWY 58
1235 AM TSTM WND DMG 4 SE SWANSONVILLE 36.70N 79.52W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TELEPHONE POLE BLOWN DOWN
1240 AM TSTM WND DMG 3 E AXTON 36.66N 79.66W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TELEPHONE LINES DOWN
1240 AM TSTM WND DMG 6 SW BLAIRS 36.63N 79.46W
10/27/2010 PITTSYLVANIA VA COUNTY OFFICIAL
TELEPHONE POLE SNAPPED IN HALF
0252 AM TSTM WND DMG 3 N VIRGILINA 36.59N 78.78W
10/27/2010 HALIFAX VA LAW ENFORCEMENT
NUMEROUS TREES DOWN AND SOME STRUCTURAL DAMAGE IN THE
VIRGILINA AREA. MORE DETAILS TO FOLLOW LATER THIS
MORNING.
0500 AM FLASH FLOOD 1 NNW WALNUT COVE 36.31N 80.15W
10/27/2010 STOKES NC LAW ENFORCEMENT
CREEK OUT OF ITS BANKS FLOODING FOWLER ROAD NEAR THE
AIRPORT. FLOODING HAD BEEN ON GOING SINCE AROUND 4 AM.
0615 AM FLASH FLOOD 4 WSW WALNUT COVE 36.28N 80.20W
10/27/2010 STOKES NC LAW ENFORCEMENT
WATTS CREEK OUT OF ITS BANKS FLOODING THE AREA AROUND
BROOK COVE ROAD AND WATTS ROAD. FLOODING HAS BEEN ON
GOING SINCE AROUND 4 AM.
&&
CHENARDLocal storm report, Oct 27, 11:34 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TSTM WND DMG 3 SSE SOUTH BOSTON 36.66N 78.88W
10/27/2010 HALIFAX VA NEWSPAPER
NUMEROUS TREES DOWN ON HYCO ROAD NEAR SHADY GROVE
METHODIST CHURCH.
0243 AM TSTM WND DMG 5 SE SOUTH BOSTON 36.64N 78.85W
10/27/2010 HALIFAX VA NEWSPAPER
HOME ROOF BLOWN OFF AND OUTBUILDINGS BLOWN DOWN ON LOWERY
ROAD.
&&
CHENARDSpecial weather statement, Oct 27, 1:26 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT WED OCT 27 2010
NCZ003>005-020-VAZ032-043-271815-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
126 PM EDT WED OCT 27 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HENRY...
PATRICK...ROCKINGHAM...STOKES...SURRY AND YADKIN COUNTIES...
AT 119 PM EDT...A LINE OF THUNDERSTORMS WAS DEVELOPING OVER SOUTHERN
YADKIN INTO SOUTHERN STOKES COUNTY...WITH THE STRONGEST STORM IN THE
LINE LOCATED APPROXIMATELY 16 MILES SOUTHWEST OF YADKINVILLE...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE
STRONGER STORMS...ALONG WITH VERY HEAVY RAIN THAT MAY CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
STRONG STORMS WILL BE NEAR LONE HICKORY AROUND 130 PM...SHACKTOWN
AROUND 145 PM...KING AROUND 200 PM AND GERMANTON AROUND 215 PM. SOME
OF THE STORMS MAY BECOME SEVERE AS THE AFTERNOON PROGRESSES...AND
APPROPRIATE WARNINGS WILL BE ISSUED IF NEEDED.
LAT...LON 3605 8088 3611 8088 3630 8067 3658 8042
3657 7971 3655 7972 3655 7963 3624 8000
3625 8045 3612 8044 3609 8050 3604 8050
WERTSpecial weather statement, Oct 27, 3:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT WED OCT 27 2010
VAZ045>047-271945-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
311 PM EDT WED OCT 27 2010
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...
AT 309 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER APPOMATTOX...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ANDERSONVILLE AROUND 330 PM AND BUCKINGHAM
AROUND 345 PM.
LAT...LON 3736 7856 3737 7858 3734 7860 3720 7882
3721 7883 3718 7884 3715 7889 3726 7914
3747 7894 3763 7871 3748 7837The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:08 PM EDT | Special Weather Statement | RNK | Surry | 52 min |
| Oct 26, 11:21 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 54 min |
| Oct 26, 11:27 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 48 min |
| Oct 27, 1:34 AM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Oct 27, 1:58 AM EDT | Special Weather Statement | RNK | Caswell | 47 min |
| Oct 27, 2:44 AM EDT | Tornado Warning | RNK | Rockingham, Stokes | 46 min |
| Oct 27, 3:31 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 44 min |
| Oct 27, 4:56 AM EDT | Flash Flood Warning | RNK | Rockingham, Stokes | 4 hr |
| Oct 27, 1:26 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 1:40 PM EDT | Tornado Warning | RNK | Yadkin | 35 min |
| Oct 27, 2:29 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 61 min |
| Oct 27, 5:22 PM EDT | Special Weather Statement | RNK | Caswell | 8 min |
| Oct 27, 6:41 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes, Surry, Yadkin | 73 min |
| Oct 27, 7:42 PM EDT | Tornado Warning | RNK | Rockingham, Stokes, Surry, Yadkin | 37 min |
| Oct 27, 7:51 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 54 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.